MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR XT; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR XT; WIRE, GUIDE, CATHETER
Model Number LVCXT190J
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implant procedure, the guidewire became stuck in the left ventricular (lv) lead and seemed to wrap itself back into the insulation of the lv lead.The guidewire started to unravel and the lv lead exhibited insulation damage.The lv lead and guidewire were replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the analysis confirmed the guide wire was returned in two pieces with the distal end of the wire stuck in the lead and the wire was stretched and pulled apart at the proximal end of the lead.The remaining proximal portion of the wire is coil wrapped.There was also visible damage to the tip lead.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR XT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6781679
Report Number1220452-2017-00073
Device Sequence Number19082542
Product Code DQX
UDI-Device Identifier20643169453290
UDI-Public20643169453290
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2019
Device Model NumberLVCXT190J
Device Catalogue NumberLVCXT190J
Device Lot NumberG16A01804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR